MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1 FAST FLOW - IRRIGATION FLUID WARMER; WARMER, THERMAL, INFUSION FLUID

SMITHS MEDICAL ASD, INC. LEVEL 1 FAST FLOW - IRRIGATION FLUID WARMER; WARMER, THERMAL, INFUSION FLUID
Model Number H-1100-ES-115V
Medical Device Problem Code False Alarm (1013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device continuously alarmed for the disposables.After trying different sets, the alarm was manually engaged but would not clear.There was no patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
B3.Date of event: unknown.No information has been provided to date.D5.Other operator of device: operator of device is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
The following fields were updated with corrections: d4.Unique identifier (udi) #: (b)(4).H4.Device mfg date: 07-oct-2013.Investigation summary: the affected device was received for evaluation.The tower was received without the power base/pole or ram's horn.The tower has a back panel on it from a different device, there is a different serial number written on the inside of the back panel, and the ground wire was not connected to the device either.Upon start up the disposables alarm activated.The top socket thermistor was not seated correctly in top socket which gave a false temperature reading on the lcd as well as the temp-check.After seating the top socket thermistor correctly, the temperature stabilized within calibration tolerances of 41.7° ± 0.1°c.Air pressure was measured at 5.9 psi, which is out of tolerance, it should read 5.6 psi +0.0/-0.2 psi.The air regulator was found to be missing the set screw used to adjust the air pressure.The drain valve was corroded.After visual inspection, the device was filled with fluid, a temp-check and f-30 gas/vent test filter were installed, and functional testing was performed.The customer's indicated failure was confirmed, as the disposable alarm activated on startup.The root cause was found to be the microswitch.The filter block microswitch was working intermittently, and after depressing it manually, the device ran as intended.As a result, the filter block assembly was replaced, along with the air regulator, fan guard, drain valve, and o-rings.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
LEVEL 1 FAST FLOW - IRRIGATION FLUID WARMER
Common Device Name
WARMER, THERMAL, INFUSION FLUID
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
3350 granada ave n, suite 100
oakdale MN 55128
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key18703006
Report Number2183161-2024-00133
Device Sequence Number17946361
Product Code LGZ
UDI-Device Identifier50695085828264
UDI-Public(01)50695085828264(11)131007
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberH-1100-ES-115V
Device Catalogue NumberH-1100
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown